MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that lens model, zlb00 multifocal iol (intraocular lens) was explanted from patient's left eye (os) due to dissatisfaction.It was also noted that there was a incision enlargement, but there was no patient injury.No additional information provided.
 
Additional Manufacturer Narrative
Corrected information: the following information was known at the time of the initial report but inadvertently was not included; therefore, it is captured in this supplemental report: through follow up, it was learned that refractive error was not the reason for the explant and the patient did not have blurry vision or any other visual acuity issues.The patient just did not like the design of the multifocal lens.There was no suture or vitrectomy enquired and reportedly, the patient was stable at the time of discharge.Additional information: device available for evaluation: yes.Returned to manufacturer on: 3/7/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site inside of a plastic re-sealable bag, the lens was wrapped into medical dressing.The product was visually inspected with the unaided eye showing the lens was whole and intact.The lens was cleaned and dried, the visual inspection proceeded with magnification and revealed no obvious damage.The complaint was not confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.There were no non conformance's with respect to the manufacturing process.The product was manufactured and released according to specifications.A search on complaints related to this production order was conducted in the complaint system.The search revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8428988
Report Number3011852734-2019-00061
Device Sequence Number11510492
Product Code MFK
UDI-Device Identifier05050474560666
UDI-Public(01)05050474560666(17)220712
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/24/2019
10/25/2020
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/19/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005